Im on 40 MG of Isotretinoin. I have been on accutane and have tanned since August-now. I went tanning and forgot to put on SPF on my lips and got fever blisters/cold sores.They went away and I went back to tan and put SPF on my lips AND put the UVA/UVB protective winkies that you use on your eyes when you tan but I used them on my lips and now I seem them coming back again! Why? I also accidentally used Chapstick that I used when I had my cold sores, could this have been why they came back?
Coldsores After Tanning on Accutane?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 2
Why are you tanning?
I get so confused by people who say they want to take care of their skin and then tan. This is so, so dangerous. People who tan are much more susceptible to skin cancers and melanoma, not to mention that tanning actually smells because it burns your skin. You cannot protect your skin with SPF and UVA/UBA blockers, and tan. It's simply ridiculous. All of that aside, Accutane makes your skin much more susceptible to burning and sun sensitivity. If I were your physician and knew you were tanning and on Accutane, I wouldn't write you a prescription anymore. It's dangerous for you - and for your prescribing doctor. Stop taking the Accutane, or stop tanning. It's your choice. But the two cannot be done together under any circumstances.
Tanning Causes Loss of Immunity to Infections and Cancer
Ultraviolet light both from a tanning bed or the sun damages your skin even though you may not know it. Some of the problems can show up right away (cold sores and warts) and other problems may take 10 or more years to show up (wrinkles and cancer).
If you have fair skin, I would encourage you to embrace it. Each person's color can be beautiful. Just look at many of our top entertainers who have fair skin.
If you must tan, consider a "fake" tan. They really can look like the real thing.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.